Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 2, 2007, 11:42 PM CDT for Platte County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2007, 11:42 PM CDT (04:42 UTC)
- Expired
- Apr 3, 2007, 12:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Platte County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:13 PM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Apr 2, 3:13 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 313 PM CDT MON APR 2 2007 .DISCUSSION... THE CHANCE FOR TSTMS AND POSSIBILITY OF SEVERE STORMS ARE THE MAIN CONCERNS IN THE SHORT TERM. TEMPERATURES THE REST OF THE WEEK AND A COUPLE CHANCES FOR LIGHT SNOW OR A LIGHT SNOW/RAIN MIX ARE THE PROBLEMS FARTHER OUT. LATEST WATER VAPOR LOOP DEPICTED SHORTWAVE TROUGH/VORT MAX MOVING EWD FROM MT AND WY. STRONGEST UPPER TROPOSPHERIC FORCING...AS SHOWN BY 500-300 MB QVECTORS AND DIVERGENCE...STAYS TO THE NORTH ACROSS THE DKTS AND MN. 500 MB HEIGHT FALL CENTER IS EXPECTED TO MOVE ACROSS SD AND THE MID LEVEL OMEGA FIELDS INDICATE DECENT UPWARD VERTICAL MOTION MOVING THROUGH OUR AREA OVERNIGHT. THIS MAKES SENSE WITH LIFT ON NORTH SIDE OF FRONTAL BOUNDARY. MODELS DIFFER ON THE LOCATION OF HIGHEST QPF TONIGHT. 20Z SURFACE ANALYSIS SHOWED LOW PRESSURE IN NERN CO WITH WARM FRONT EXTENDING EWD ALONG THE NE/KS BORDER. TEMPS SOUTH OF THE FNT WERE AT OR ABOVE 80 F...AND MOISTURE WAS WORKING ITS WAY NORTH QUICKLY... WITH UPPER 50S SFC DEWPTS IN SRN KS. MOISTURE LIFTING OVER FNT THIS EVENING SHOULD BE MAIN REASON FOR CONVECTIVE INITIATION BY 02Z... MAINLY OVER SWRN IA AND SERN NE. STORMS ALSO RACING QUICKLY EWD FROM WRN NE AND THESE SHOULD AFFECT NRN ZONES. WENT WITH SCT TSTMS MOST AREAS THROUGH 06Z. WILL KEEP A MENTION OF PSBL TSTMS AFTER 06Z...BUT BEST CHANCE OF ANY SEVERE STORMS SHOULD BE BEFORE THAT. MODELS INDICATE THAT THE FNT SHOULD MOVE THROUGH ALL OF OUR AREA BY 12Z TUESDAY. COLD AIR ALOFT AND MOISTURE WRAPPING AROUND 500 MB SYSTEM THAT WILL BE INTENSIFYING OVER THE DKTS SUGGEST POTENTIAL FOR SOME LIGHT RAIN OR SNOW SHOWERS IN OUR NORTHERN ZONES. FOR NOW...WILL JUST MENTION THIS FOR THE MORNING HOURS...BUT SHOWERS COULD LAST LONGER. HIGHS SHOULD BE IN THE 40S NORTH AND 50S SOUTH. OUR AREA IS THEN IN COOL/COLD NW 500 MB FLOW INTO LATE WEEK...AS A CLOSED LOW TRACKS ACROSS THE GREAT LAKES REGION AND RIDGE BUILDS OVER THE ROCKIES. AT THE SURFACE...RIDGE OF HIGH PRESSURE WILL EXTEND FROM CANADA SWD THROUGH THE PLAINS. 12Z RUNS OF THE GFS AND NAM BOTH INDICATE SOME POTENTIAL FOR LIGHT PCPN THURSDAY...GFS MORE SO THAN THE NAM. THIS DEFINITELY SEEMS POSSIBLE...SO ADDED LOW POPS. GFS BRINGS ANOTHER DISTURBANCE DOWN FOR FRIDAY NIGHT...AND THIS COULD PRODUCE SOME SNOW AS WELL. FOR NOW...WILL JUST GO WITH A SLIGHT CHANCE IN MOST OF THE AREA. YET ANOTHER DISTURBANCE IN THE NW FLOW COULD BRING SOME PCPN SUNDAY NIGHT...BUT DID NOT PUT THIS IN THE GRIDS FOR NOW. LARGE SCALE PATTERN DOES NOT CHANGE MUCH INTO THE WEEKEND...SO IT WILL REMAIN COOL. BELIEVE GFS IS WARMING THINGS UP TOO MUCH BY NEXT MONDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Apr 2, 10:41 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1041 PM CDT MON APR 2 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031745- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1041 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY A LINE OF SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA INTO THE OVERNIGHT HOURS. DAMAGING WIND GUSTS OF UP TO 70 MPH WILL BE THE PRIMARY HAZARD...HOWEVER LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SUB FREEZING TEMPERATURES ARE POSSIBLE EACH MORNING WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. GRIFFIS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:59 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Apr 3, 12:06 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 24 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Apr 3, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 26 min |
| Apr 3, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 38 min |
| Apr 3, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 32 min |
| Apr 3, 1:54 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 36 min |
| Apr 3, 2:02 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 58 min |
| Apr 3, 9:12 AM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 7 hr |
| Apr 3, 1:08 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 22 min |
| Apr 3, 1:11 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.